I have been coming down from the meds my pain management doctor has been giving me for the last 15 years over the last 6-8 months. I come down 25mcg in one month by folding the patch a little more each change (some doctors say yes, others say no, but I'm an epileptic and my meds interact. By having the control I can avoid having a seizure while continuing to steadily coming down.) I then wait a month for my pain levels to adjust then come down another 25mcg and so on. When I started I was on 125mcg Fentynal patches every 72 hours and Morphine Sulphate 30mg 1x per day. 30mg was too much for me at once so I bite it in half and take it every 12 hours unless I don't need it.
I also began seeing a gentle spine care chiropractor during all this and it has changed my life! I was shocked that a "doctor" would just throw medications like Fentynal at me for years without offering me ALL possible options for recovery! At this point, I've realized that they are limited as far as options outside the clinic. We have to be our own healthcare advocates in this day in age for sure!!
Anyway, I am now down to the 12mcg patches and next month will be my final month.
My question is:
Now that my body is adjusting to the 12 mcg pain-wise, I began noticing this week that my breakthrough meds were making me tired, which was new. Then for the first time in over a decade, when I took my breakthrough meds this afternoon, I felt loopy.
Why would that happen? I haven't changed the level or frequency so I thought it would be the opposite.
Can anyone tell me what is causing this effect? I have the type of career where this is just unacceptable, even if prescribed by a doctor and I don't like feeling like I'm going back, as far as my descent. I have also had a colon resection following cancer a couple of years ago so the extended release may not be an option for me. Do they make extended-release morphine patches that I could switch to that would help avoid this?
Thank you so much!!